MAUDE Adverse Event Report: TELEFLEX MEDICAL WECKVISTA ACCESS BALLOON PORT 12MMX70MM; LAPAROSCOPE, GENERAL & PLASTIC

TELEFLEX MEDICAL WECKVISTA ACCESS BALLOON PORT 12MMX70MM; LAPAROSCOPE, GENERAL & PLASTIC
Model Number IPN914249
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.
 
Event or Problem Description
The balloon got broken during a surgery.Therefore, the device was replaced with a new one.Nothing fell/remained in the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Per dhr the product weckvista access balloon port 12mmx70mm lot # 73d2100390 was manufactured on 04/21/2021 a total of (b)(4) pieces.Lot was released on 06/10/2021.Dhr investigation did not show issues related to complaint.The customer returned one unit of 412944 weckvista access balloon port 12mmx70mm for investigation.The returned sample was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appears used, as there is biological material present on the device.The balloon was torn along the entire length from its proximal end to its distal end.The device cannula has scratch marks on both sides of the balloon that are in line with the tear on the balloon.Based on the observed damage, the device appears to have been scratched/scraped by a sharp object during use.Therefore, unintentional user error caused or contributed to this issue.The ifu for this product, l05459, was reviewed as a part of this complaint investigation.The ifu informs the user "fill the provided syringe with 10 cc of sterile liquid or 15 cc of air.Attach the syringe to the check valve and inflate slowly.Caution: over-inflation of the balloon may cause it to rupture.Note that 10 cc of fluid or 15 cc of air will completely inflate the balloon and further inflation is unnecessary and will increase the risk of balloon rupture.".A corrective action is not required at this time as it appears that unintentional user error caused or contributed to this event.The reported complaint of "broken - balloon" was confirmed based upon the sample received.The balloon was torn along the entire length from its proximal end to its distal end.The device cannula has scratch marks on both sides of the balloon that are in line with the tear on the balloon.Based on the observed damage, the device appears to have been scratched/scraped by a sharp object during use.All balloon ports are 100% inspected for inflation during the inspection process.It is unlikely that this type of damage was present at the time of manufacturing.A device history record review was performed and showed no evidence to suggest a manufacturing related issue.Based upon the damage observed, unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
WECKVISTA ACCESS BALLOON PORT 12MMX70MM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key13939262
Report Number3003898360-2022-00119
Device Sequence Number6432177
Product Code GCJ
UDI-Device Identifier14026704645227
UDI-Public14026704645227
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2023
Device Model NumberIPN914249
Device Catalogue Number412944
Device Lot Number73D2100390
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown